Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 115, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Sep 26, 2018, 9:23 AM CDT for Monroe County, Mississippi. It took effect at Sep 26, 2018, 5:48 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2018, 9:23 AM CDT (14:23 UTC)
- In effect from
- Sep 26, 2018, 5:48 PM CDT
- Expired
- Sep 27, 2018, 12:11 PM CDT
- In force
- 18 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 20.27 ft at Sep 27, 2018, 7:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Sep 26, 6:18 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 26, 6:18 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Memphis TN 618 AM CDT Wed Sep 26 2018 .DISCUSSION... Updated for 12z Aviation Discussion. && .PREV DISCUSSION... /issued 419 AM CDT Wed Sep 26 2018/ DISCUSSION... Well it's raining again, for the sixth day in a row. A complex of showers and thunderstorms developed around midnight and continues to train over northeast Mississippi. Latest Dual-Pol rainfall estimates are 3.5 to over 4 inches with more on the way as low level moisture convergence continues ahead of the main front. The flash flood threat will persist and possibly worsen for that area throughout the day. Flash flood guidance has already been exceeded and any more rain will only exacerbate the threat. Will add flash flood potential to HWO to that area. Latest surface analysis places a cold front near Poplar Bluff and southwest into Batesville, Arkansas. Some showers and isolated thunderstorms are occurring along the front at this hour. The front is expected to push into northeast Arkansas within the next hour or so and push southeast through the majority of the Mid- South by this evening. Forcing along the front will be not be very strong, so mostly moderate showers and scattered thunder will accompany the passage. The heaviest rainfall is expected to fall mainly over northeast Mississippi and portions of west Tennessee near the Tennessee River. Once again, the flash flood threat will be the threat to watch today. After the front moves through, the main story will be the cool air that builds into the region throughout the day. Most areas will be experiencing their high at this hour, with steady and eventually cooling temperatures throughout the day. Expect highs to only top out in the 70s areawide. The frontal boundary is expected to slow down and stall as a weak low pressure system tracks along the front from the ArkLaMiss to Birmingham, Alabama tonight. This will keep slight chances for showers and possibly a thunderstorm in the forecast overnight for portions of north Mississippi. Elsewhere, expect post-frontal stratus to move in behind the front and temperatures to fall into the upper 50s and lower 60s by Thursday morning. A shortwave trof will pivot through the Lower Mississippi Valley on Thursday. Any mid and upper level moisture will be squeezed out in the form of light showers tomorrow. Went ahead and increased POPs to chance for areas along and south of the I-40 corridor. QPF totals are expected to remain low, so flooding will not be an issue. With the enhanced cloud cover and rain, temperatures will only reach the low to mid 70s areawide. Friday will be the first of a few consecutive days of gorgeous weather. Sunshine will finally return to the majority of the Mid- South as surface high pressure becomes nearly centered over the area. Temperatures will start mid 50s to lower 60s with highs reaching into the 70s areawide. A reinforcing front will move into the area Friday night, but no rain is expected with the passage. Saturday will be similar to Friday with temperatures in the 70s and lows in the 50s and 60s. High pressure will slide east on Sunday and set up return flow over the area. As a result, temperatures will climb back into the 80s with increased humidity. A warm front and shortwave are expected to lift north across the area on Monday. This will kick off some showers and thunderstorms during the day. Beyond this Tuesday, the models differ with respect to a midweek cold front. Went ahead with a blend through this period, with highs in the 80s and low to medium chances for showers and thunderstorms each day. AC3 && .AVIATION... /12Z TAFs/ Passing cold front now between MEM and JBR will continue to clear the TAF sites through the first half of the period. Out ahead scattered showers with a few thunderstorms will mainly affect TUP once again. Behind the boundary post frontal MVFR clouds are expected through most of remaining period. Light winds will become northerly increasing to 8-11kts with higher gusts. Winds will subside some late tonight with light rain showers redeveloping late in the period. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Sep 26, 4:31 AM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 431 AM CDT Wed Sep 26 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 431 AM CDT Wed Sep 26 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Flash flooding is possible over northeast Mississippi through this afternoon as a slow-moving cold front moves across the area. Elsewhere, scattered showers and thunderstorms may produce brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
In the hours before
Special weather statement, Sep 26, 5:51 AM CDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Memphis TN 551 AM CDT WED SEP 26 2018 MSZ006-009-017-261130- Itawamba MS-Tishomingo MS-Prentiss MS- 551 AM CDT WED SEP 26 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 AM CDT FOR... Northern Itawamba County in northeastern Mississippi... Southern Tishomingo County in northeastern Mississippi... Southeastern Prentiss County in northeastern Mississippi... At 551 AM CDT...a strong thunderstorm producing winds at least 40 mph was located over Sandy Springs, or 11 miles west of Red Bay, moving east at 30 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northern Itawamba...southern Tishomingo and southeastern Prentiss Counties should monitor this storm closely. LAT...LON 3434 8817 3430 8850 3454 8842 3463 8813 TIME...MOT...LOC 1051Z 263DEG 24KT 3443 8835
Local storm report, Sep 26, 6:14 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
614 AM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 AM FLASH FLOOD 1 N NEW HARMONY 34.41N 88.92W
09/26/2018 UNION MS LAW ENFORCEMENT
HIGHWAY 178 EAST IS CLOSED BETWEEN COUNTY ROADS 205 AND
216 DUE TO A MUDSLIDE.
&&
AJCLocal storm report, Sep 26, 6:15 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
615 AM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM FLASH FLOOD BLUE SPRINGS 34.40N 88.87W
09/26/2018 UNION MS BROADCAST MEDIA
HIGHWAY 9 AT THE RAILROAD TRACKS IS FLOODED.
&&
AJCLocal storm report, Sep 26, 6:54 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
654 AM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM FLASH FLOOD NEW ALBANY 34.49N 89.02W
09/26/2018 UNION MS BROADCAST MEDIA
HIGHWAY 15 AND SOUTH CENTRAL AVE. IS FLOODED IN NEW
ALBANY.
&&
AJCLocal storm report, Sep 26, 6:56 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
656 AM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN 5 E NEW ALBANY 34.49N 88.93W
09/26/2018 E6.78 INCH UNION MS PUBLIC
RAINFALL SINCE MIDNIGHT.
&&
JABLocal storm report, Sep 26, 7:05 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
705 AM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM HEAVY RAIN 3 NW GUNTOWN 34.48N 88.70W
09/26/2018 M5.41 INCH LEE MS CO-OP OBSERVER
24 HOUR RAINFALL TOTAL, WITH BULK OF RAINFALL OCCURRING
IN PAST 7 HOURS.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:56 AM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Pontotoc, Prentiss, Union | 2 hr |
| Sep 26, 2:23 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Union | 5 hr |
| Sep 26, 2:41 AM CDT | Areal Flood Advisory | MEG | Itawamba, Lee, Prentiss, Tishomingo | 2 hr |
| Sep 26, 4:06 AM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc, Prentiss, Union | 93 min |
| Sep 26, 5:43 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 3 hr |
| Sep 26, 5:51 AM CDT | Special Weather Statement | MEG | Itawamba | 39 min |
| Sep 26, 8:48 AM CDT | Areal Flood Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 6 hr |
| Sep 26, 10:15 AM CDT | River Flood Warning | MEG | Lee | 26 hr |
| Sep 26, 2:39 PM CDT | River Flood Warning | MEG | Monroe | 22 hr |
| Sep 26, 2:52 PM CDT | Areal Flood Warning | MEG | Lee, Pontotoc, Prentiss, Union | 6 hr |
| Sep 26, 4:58 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 3 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.